Cases reported "Alkalosis, Respiratory"

Filter by keywords:



Filtering documents. Please wait...

1/3. hyperventilation associated with quetiapine.

    OBJECTIVE: To describe a case of hyperventilation associated with the administration of quetiapine. CASE SUMMARY: A 69-year-old African-American woman admitted to a psychiatric hospital for treatment of major depression with psychotic features was treated and successfully discharged with quetiapine, along with metronidazole and miconazole to treat bacterial/monilial vaginitis. Three days after discharge, the patient presented to a community hospital with shortness of breath and hyperventilation. The patient was admitted and treated for tachypnea and acute respiratory alkalosis. During this hospitalization, the patient was noted to have increased respiratory rate following the administration of quetiapine. DISCUSSION: hyperventilation was reported during the clinical trials of quetiapine; however, this is the first published report to date. serotonin is involved both centrally and peripherally in the regulation of respiration. A contributing factor in this case may have been the concomitant administration of metronidazole, which inhibits the cytochrome P450 enzyme (CYP3A4) also responsible for the metabolism of quetiapine. CONCLUSIONS: The development of hyperventilation and respiratory alkalosis was associated with the administration of quetiapine.
- - - - - - - - - -
ranking = 1
keywords = respiration
(Clic here for more details about this article)

2/3. metformin-associated respiratory alkalosis.

    We present an 84-year-old man with a history of chronic obstructive pulmonary disease, type 2 diabetes, hypertension, glaucoma, and bladder cancer who presented to the emergency department after the police found him disoriented and confused. metformin therapy began 3 days before, and he denied any overdose or suicidal ideation. Other daily medications included glipizide, fluticasone, prednisone, aspirin, furosemide, insulin, and potassium supplements. In the emergency department, his vital signs were significant for hypertension (168/90), tachycardia (120 bpm), and Kussmaul respirations at 24 breaths per minute. oxygen saturation was 99% on room air, and a fingerstick glucose was 307 mg/dL. He was disoriented to time and answered questions slowly. metformin was discontinued, and by day 3, the patient's vital signs and laboratory test results normalized. He has been asymptomatic at subsequent follow-up visits. metformin-associated lactic acidosis is a well-known phenomenon. Respiratory alkalosis may be an early adverse event induced by metformin prior to the development of lactic acidosis.
- - - - - - - - - -
ranking = 1
keywords = respiration
(Clic here for more details about this article)

3/3. A confused man with rapid respiration.

    A 71-year-old man presented with incoherent, slurred speech, auditory hallucinations, and tachypnea. According to the neighbor who called for emergency medical service, the man had appeared to be in good health the day before. On admission, his blood pressure was normal.
- - - - - - - - - -
ranking = 4
keywords = respiration
(Clic here for more details about this article)


Leave a message about 'Alkalosis, Respiratory'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.